Alert archive / Louisiana / River Flood Warnings in 2011
River Flood Warning 5, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at May 22, 2011, 10:17 AM CDT for Calcasieu Parish, Louisiana. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2011, 10:17 AM CDT (15:17 UTC)
- Expired
- May 23, 2011, 9:32 AM CDT
- In force
- 23 hr
- Issued by
- NWS Lake Charles, LA
- Flood severity
- Minor
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 18 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
990 WGUS44 KLCH 221517 FLWLCH BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 1017 AM CDT SUN MAY 22 2011 ...THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER AT OLD TOWN BAY LAC019-230517- /O.NEW.KLCH.FL.W.0005.110522T1517Z-110527T0000Z/ /OTBL1.1.WT.110522T0603Z.110522T1145Z.110526T0000Z.NO/ 1017 AM CDT SUN MAY 22 2011 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLOOD WARNING FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 6:45 AM SUNDAY THE STAGE WAS 4.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER WILL FLUCTUATE NEAR FLOOD STAGE DUE TO WINDS AND TIDES FOR THE NEXT FEW DAYS. * IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL OCCUR. $$
1 follow-up statement
796 WGUS84 KLCH 231432 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 932 AM CDT MON MAY 23 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER AT OLD TOWN BAY LAC019-231502- /O.CAN.KLCH.FL.W.0005.000000T0000Z-110527T0000Z/ /OTBL1.1.WT.110522T0603Z.110522T1145Z.110522T1940Z.NO/ 932 AM CDT MON MAY 23 2011 THE FLOOD WARNING IS CANCELLED FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * AT 6:30 AM MONDAY THE STAGE WAS 3.4 FEET. * FELL BELOW FLOOD STAGE SUNDAY AFTERNOON. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER WILL FLUCTUATE BETWEEN 3.5 AND 4.0 FEET DUE TO WINDS AND TIDES FOR THE NEXT SEVERAL DAYS. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at May 22, 6:56 AM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, May 22, 6:56 AM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 656 AM CDT SUN MAY 22 2011 .AVIATION UPDATE...REGARDING 12Z TAF ISSUANCE. AFTER SOME MVFR CLOUDINESS THIS MORNING....VFR IS EXPECTED TO PREVAIL THROUGH THE REMAINDER OF THE DAY. A TIGHT PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE SOUTHEAST CONUS AND VIGOROUS LOW PRESSURE POSITIONED OVER THE NORTHERN PLAINS WILL RESULT IN A STRONG AND GUSTY SOUTHERLY FLOW. WINDS WILL RELAX SOMEWHAT THIS EVENING...WITH MVFR CLOUDINESS REDEVELOPING OVERNIGHT. && MARCOTTE && .PREV DISCUSSION... /ISSUED 526 AM CDT SUN MAY 22 2011/ DISCUSSION... HIGH PRESSURE OFF THE FLORIDA EAST COAST IS RIDGING ACROSS THE NORTHERN GULF WITH SOUTHERLY FLOW INTO THE REGION THIS MORNING. TEMPERATURES HAVE DROPPED BACK INTO THE MID 70S ALONG THE COAST AND THE LOWER 7OS INLAND. WINDS ARE FLOWING INTO AN AREA OF LOW PRESSURE OVER WESTERN OKLAHOMA. PERSISTENT RIDGE AT 700 MB OVER THE FLORIDA PENINSULA WILL HOLD ALL SYSTEMS FROM ENTERING THE NW GULF REGION THROUGH THE LATE WORK WEEK. IT LOOKS LIKE TOWARDS THURSDAY INTO FRIDAY TIME FRAME AN UPPER LEVEL LOW WILL FINALLY DRIVE DOWN INTO THE SOUTHERN STATES WITH THE RIDGE RETREATING BACK TO THE EAST. THIS WILL FINALLY OPEN THE SE TX AND SRN LA FOR SOME ALTHOUGH LIMITED SHOWER ACTIVITY FROM THURSDAY INTO SATURDAY TIME FRAME. FRONTAL PASSAGE LOOKS TO BE LATE ON SATURDAY. FOR TODAY SKIES WILL BE PARTLY CLOUDY WITH THE WINDS PICKING UP BY THE LATE MORNING HOURS AND CONTINUING THROUGH SUNSET. TEMPS WILL CLIMB BACK INTO THE UPPER 80S. FLOODING CONTINUES IN THE ATCHAFALAYA BASIN WITH DROUGHT CONDITIONS ACROSS SOUTHEAST TEXAS AND SOUTHERN LOUISIANA. BURN BANS FOR ALL OF SOUTHEAST TEXAS AND CAMERON AND JEFFERSON DAVIS PARISHES IN SOUTHWEST LOUISIANA. && .PRELIMINARY POINT TEMPS/POPS... KLCH 89 73 87 74 87 / 10 10 10 10 10 KBPT 87 73 88 74 85 / 10 10 10 10 10 KAEX 92 71 90 71 90 / 10 10 10 10 10 KLFT 89 72 88 72 90 / 10 10 10 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, May 22, 4:36 AM CDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 436 AM CDT SUN MAY 22 2011 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-230945- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 436 AM CDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT FLOODING CONTINUES IN THE ATCHAFALAYA BASIN. PLEASE LOOK AT OUR WEBSITE FOR THE LATEST INFORMATION. WWW.SRH.NOAA.GOV/LCH BURN BANS CONTINUE FOR ALL COUNTIES IN SOUTHEAST TEXAS AND CAMERON AND JEFFERSON DAVIS PARISHES IN SOUTHWEST LOUISIANA. PARTLY CLOUDY SKIES TODAY WITH TEMPERATURES BACK INTO THE UPPER 80S TO NEAR 90. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. PERSISTENT WEATHER PATTERN THROUGH MOST OF THE WEEK. CHANCE FOR SOME SHOWERS LATE IN THE WEEK AS A COOL FRONT SLIPS DOWN INTO THE REGION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:37 PM CDT | Areal Flood Warning | LCH | Avoyelles | 5 days |
Nearby
River Flood Warnings in Louisiana, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.